Linezolid-induced Black Hairy Tongue
Abstract
Linezolid is an effective multidrug-resistant anti-tubercular drug. However, the use of linezolid has been associated with multiple side effects. One of the rare side effects is linezolid-induced black hairy tongue, which is a benign and self-limiting condition. This reaction is characterized by a black or dark brown discoloration of the tongue, which may be accompanied by a metallic or bitter taste. In this case report, we present a 24-year-old female patient who developed linezolid-associated black hairy tongue while receiving linezolid as part of an all-oral, longer-course treatment regimen for pulmonary multidrug-resistant/rifampicin-resistant tuberculosis. The patient’s condition resolved upon discontinuation of linezolid.
Fields of Study & Subjects
Oral Health Pathology and Treatment
Tuberculosis Research and Epidemiology
Oral and Craniofacial Lesions
Publication details
- Journal / source
- Journal of Association of Pulmonologist of Tamil Nadu
- Volume
- 9
- Issue
- 1
- Pages
- 30–32
- Publication date
- 1 January 2026
- Language
- EN